Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 14, 2021, 4:55 PM CDT for Saint Martin Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 4:55 PM CDT (21:55 UTC)
- Expired
- Jul 14, 2021, 6:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
County Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 144 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2186 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170
WWUS84 KLCH 142155
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
455 PM CDT Wed Jul 14 2021
LAZ045-053-054-142300-
Iberia LA-Upper St. Martin LA-St. Mary LA-
455 PM CDT Wed Jul 14 2021
...SPECIAL WEATHER STATEMENT...
At 455 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Lake Fausse Pointe to
Lydia to Burns Point. Movement was west at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
New Iberia, Catahoula, St. Martinville, Jeanerette, Cypremort Point,
Avery Island, Delcambre, Loreauville, Cade, Glencoe, Lydia, Acadiana
Regional Airport, Jefferson Island, Sorrel, Cote Blanche Island,
Coteau, Lake Fausse Pointe, Parks and Weeks Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2976 9166 2976 9170 2975 9167 2975 9175
2971 9184 2971 9188 2974 9186 2975 9188
2980 9185 2978 9183 2982 9182 2982 9196
2999 9199 3022 9184 3022 9148 3011 9147
3010 9145
TIME...MOT...LOC 2155Z 107DEG 11KT 3014 9156 2990 9180 2956 9155
$$
LandreneauWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 4:07 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 14, 4:07 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 407 PM CDT Wed Jul 14 2021 .SHORT TERM [Tonight through Friday]... Isolated to scattered showers and thunderstorms have continued to spread/expand farther inland through the day, with temperatures at most locations having reached the upper 80s to lower 90s. This inland diurnally driven activity will come to an end early this evening, with quiet conditions expected to prevail the rest of the evening and into the overnight. Conversely, at least isolated to perhaps scattered showers and thunderstorms are expected to continue across the Gulf waters through the night, with an uptick in coverage during the pre-dawn hours. Some of this activity could move into the coastal counties/parishes, but not much farther inland than that, at least initially. As THU progresses, however, a weak inverted trof is progged to lift north through the area, which combined with relatively higher PW air than was in place today along with diurnal instability, is expected to yield another day of early convective initiation but with greater coverage. Can't pin my hat on anything quite as specific as that for FRI, but an elevated MSTR plume is expected to still be in place and the WRN flank of the deep layer subtropical ridge is progged to erode a bit as additional troffing digs into the central CONUS. Thus, scattered to perhaps numerous and mainly daytime showers and thunderstorms are expected. Temperatures the next couple of days will be moderated just a bit by greater cloud cover/convection, but still climb into the upper 80s to around 90. Lows will be in the lower to mid 70s. 13 .LONG TERM [Saturday through Wednesday]... To start the long term period, the region will remain beneath a weakness aloft, located between a broad low/mid level ridge over the Western Atlantic/SE US and stronger mid/upper level ridge over the Desert SW. This set up will maintain a steady onshore flow overhead through the weekend, which will help to keep PWATs elevated around 2.0 inches. With virtually no capping overhead and plenty of moisture available to work with our typical pattern of daily diurnally driven showers and thunderstorms will continue. Coverage should be mainly scattered, as it has been the last several days, with the bulk of convection initializing through the mid to late morning and then dying off with sunset. Scattered convection and partly cloudy skies will keep temps around seasonal norms through the weekend, with highs in the low 90s both Saturday and Sunday. Moving into the new week the pattern begins to change slightly as an upper level trof attempts to dig southward across the eastern CONUS Monday into Tuesday. The digging trough should bring a slight uptick in rain chances on Monday, mainly resulting in less of a diurnally driven pattern than over the weekend. This trough will then attempt to slide a front into the MS Valley Tuesday into Wednesday, which will help to increase rain chances a bit more through the midweek. Better rain chances and more cloud cover will keep temps slightly below seasonal norms, with highs in the upper 80s expected both Tuesday and Wednesday. 17 && .MARINE... A light to moderate onshore flow will prevail through the forecast period. Scattered showers and thunderstorms possible each day through the weekend. Locally higher winds and seas in and near storm activity. 13 && .PRELIMINARY POINT TEMPS/POPS... AEX 73 92 73 92 / 30 60 0 60 LCH 75 89 76 89 / 20 70 20 70 LFT 75 89 75 90 / 30 70 10 70 BPT 76 89 76 90 / 20 60 20 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 14, 4:01 PM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 401 PM CDT Wed Jul 14 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-152100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 401 PM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Isolated to scattered showers and thunderstorms will continue into early evening. No severe thunderstorms are expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered to at times numerous showers and thunderstorms are expected through the forecast period. The probability for widespread hazardous or severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-152100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 401 PM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Isolated to scattered showers and thunderstorms can be expected across the coastal waters through tonight. No severe thunderstorms are expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered to at times numerous showers and thunderstorms are expected through the forecast period. The probability for widespread hazardous or severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
In the hours before
Special weather statement, Jul 14, 4:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
455 PM CDT Wed Jul 14 2021
LAZ045-053-054-142300-
Iberia LA-Upper St. Martin LA-St. Mary LA-
455 PM CDT Wed Jul 14 2021
...SPECIAL WEATHER STATEMENT...
At 455 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Lake Fausse Pointe to
Lydia to Burns Point. Movement was west at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
New Iberia, Catahoula, St. Martinville, Jeanerette, Cypremort Point,
Avery Island, Delcambre, Loreauville, Cade, Glencoe, Lydia, Acadiana
Regional Airport, Jefferson Island, Sorrel, Cote Blanche Island,
Coteau, Lake Fausse Pointe, Parks and Weeks Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2976 9166 2976 9170 2975 9167 2975 9175
2971 9184 2971 9188 2974 9186 2975 9188
2980 9185 2978 9183 2982 9182 2982 9196
2999 9199 3022 9184 3022 9148 3011 9147
3010 9145
TIME...MOT...LOC 2155Z 107DEG 11KT 3014 9156 2990 9180 2956 9155
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:42 PM CDT | Special Weather Statement | LCH | Cameron | 33 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.